Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 34, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 10, 2013, 2:33 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2013, 2:33 AM MST (09:33 UTC)
- Expired
- Dec 10, 2013, 8:11 AM MST
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 100933 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 233 AM MST TUE DEC 10 2013 MTZ048-101900- /O.NEW.KTFX.HW.W.0034.131210T0933Z-131210T1900Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 233 AM MST TUE DEC 10 2013 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED OVER THE SOUTHERN ROCKY MOUNTAIN FRONT. THE STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS TODAY. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY IN OPEN AREAS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS75 KTFX 101137 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 437 AM MST TUE DEC 10 2013 MTZ048-101900- /O.CON.KTFX.HW.W.0034.000000T0000Z-131210T1900Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 437 AM MST TUE DEC 10 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS TODAY OVER THE SOUTHERN ROCKY MOUNTAIN FRONT. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE EXPECTED. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY IN OPEN AREAS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 101511 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 811 AM MST TUE DEC 10 2013 MTZ048-101615- /O.CAN.KTFX.HW.W.0034.000000T0000Z-131210T1900Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 811 AM MST TUE DEC 10 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 9, 10:40 PM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 9, 10:40 PM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 PM MST Mon Dec 9 2013 AVIATION SECTION UPDATED .UPDATE... Area remains under a moderate to strong NW flow aloft around the back side of deep upper low over Hudson Bay. Weak shortwave energy and plenty of mid-level moisture will keep skies mostly cloudy over most of the forecast area tonight with precipitation generally limited to areas along the Continental Divide and the central MT mtns. Pressure gradient between high pressure west of the Continental Divide and a broad area of low pressure east of the Rockies will maintain breezy to locally windy conditions through tonight along the east slopes of the Rockies as well as the higher terrain of southwest MT. Combination of winds and cloud-cover are keeping temperatures from falling rapidly, especially along the east slopes of the Rockies where minimum temps tonight have been raised. Temperatures over much of SW MT remain in the single digits with localized winds over higher terrain expected to continue to produce wind chill values around -20 through tonight. Snow amounts through tonight over the higher elevations of the Rocky Mtn front look to be light, however winds will continue to create blowing and drifting of snow with reduced visibilities at times, especially from Marias Pass to East Glacier on Highway 2 and other roadways in western Glacier County. Hoenisch && .AVIATION... UPDATED 0540Z. Latest satellite imagery shows mid- and high-level cloud cover steadily increasing from KCTB to KHLN, but no snow of any significance showing up on radar at this time. VFR conditions expected next few hours, then next trof in the northwest flow aloft will cross US/Can border around 09Z. This system will move to the south- -southeast tomorrow, bringing another round of -SN and ceilings that will be a mix of VFR/MVFR. Will also likely see some intermittent IFR conditions near areas of moderate snow, primarily from late morning through mid-afternoon. Wind speeds will gradually decrease this evening, but will remain gusty vcnty KCTB, with gusts 30-35 kts. Waranauskas && .PREV DISCUSSION... /ISSUED 440 PM MST Mon Dec 9 2013/ Tonight through Wednesday...A Canadian weather disturbance aloft will move into central Montana Tuesday afternoon. Associated with the disturbance a weak cold front will move south through much of the forecast area during the day Tuesday. Moisture and lift associated with disturbance will bring another round of snow to the area late tonight through Tuesday. Expect up to a couple of inches of snow for the lower elevations with up to 8 inches in the higher mountains. Behind the weather disturbance the airmass will become drier Tuesday night and snow should mostly end. Wednesday an upper ridge will move into the Pacific Northwest and result in warmer temperatures along with gusty southwest winds to the east slopes of the Rocky Mountains. Do expect more snow and blowing snow for the mountains of the Rocky Mountain Front but snow amounts look relatively light. As for weather highlights will continue the wind chill advisory for the higher elevations of far southwest Montana into early Tuesday. Plan to let most of the winter weather advisory for the central and northern zones expire at 5 pm as winds and blowing snow should diminish. The exception will be the Rocky Mountain Front and eastern Glacier County where gusty westerly winds and blowing snow should continue until the cold front mentioned above brings lighter northwest winds Tuesday afternoon. Also westerly winds aloft will increase over the Rocky Mountain Front Wednesday afternoon with a risk of high winds by late afternoon. Blank Wednesday night through Sunday...An upper level high pressure ridge will be over the Pacific Northwest Wednesday night. Weak disturbances will continue to move over the ridge and into Alberta. This will keep surface low pressure along the lee of the Rockies and brisk surface winds across the Northern Rockies and adjacent plains. The best chance for precip will be over the Rockies but the west flow should keep points east quite dry. A fast-moving shortwave will approach the West Coast by late Thursday afternoon and approach the Rockies by early Friday. This will increase the chance of snow over the Rockies but most of the forecast area will continue dry. The ridge will rebuild Friday night although several disturbances will flatten the ridge and keep the air mass unsettled through Sunday. Snow accumulations will generally only be significant over the Rockies but winds will strengthen late Saturday and become strong and gusty winds Saturday night. These strong winds could eventually require high lights and will continue through Sunday. Temperatures across the region will generally remain slightly above seasonal normals through the period. Zelzer && .PRELIMINARY POINT TEMPS/POPS... GTF 12 21 4 33 / 10 70 10 10 CTB 11 19 3 33 / 10 50 10 10 HLN 16 24 7 28 / 10 60 10 10 BZN 9 21 -1 24 / 10 60 20 10 WEY -12 13 -12 19 / 40 60 30 10 DLN 5 20 0 25 / 10 30 10 0 HVR 10 16 -8 27 / 20 60 10 10 LWT 11 21 2 34 / 20 80 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until 5 PM MST Tuesday Eastern Glacier... Northern Rocky Mountain Front...Southern Rocky Mountain Front. WIND CHILL ADVISORY until 11 AM MST Tuesday FOR ELEVATIONS ABOVE 6000 FEET FOR Beaverhead...Gallatin...Madison. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 9, 11:45 PM MST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 1145 PM MST MON DEC 9 2013 MTZ009-010-048-101200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 1145 PM MST MON DEC 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TUESDAY AFTERNOON. THERE IS THE POTENTIAL FOR STRONG WINDS FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL OR STRONG WINDS WOULD GREATLY BE APPRECIATED. MTZ011>014-044>047-049>054-101200- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 1145 PM MST MON DEC 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL ON TUESDAY. SNOW ACCUMULATIONS OF 1 TO 2 INCHES IS POSSIBLE AT LOWER ELEVATIONS...WITH 2 TO 4 INCHES IN THE MOUNTAINS. THERE IS THE POTENTIAL FOR STRONG WINDS OVER NORTH CENTRAL MONTANA SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL OR STRONG WINDS WOULD GREATLY BE APPRECIATED. MTZ008-015-055-101200- BEAVERHEAD-MADISON-GALLATIN- 1145 PM MST MON DEC 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT A WIND CHILL ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE REGION FOR TONIGHT. A FLOOD HIGHLIGHT FOR THE GALLATIN RIVER REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND CHILL ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE REGION THROUGH TUESDAY MORNING. A FLOOD HIGHLIGHT FOR THE GALLATIN RIVER REMAINS IN EFFECT UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 10, 12:07 AM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1207 AM MST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
12/09/2013 M61 MPH GLACIER MT DEPT OF HIGHWAYS
61 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
GLACIER PARK.
&&
BRUSDALocal storm report, Dec 10, 12:16 AM MST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1216 AM MST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST 24 WSW CHOTEAU 47.68N 112.66W
12/10/2013 M61 MPH TETON MT MESONET
61 MPH WIND GUST.
&&
BRUSDALocal storm report, Dec 10, 12:20 AM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1220 AM MST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM NON-TSTM WND GST 17 W PENDROY 48.06N 112.67W
12/10/2013 M55 MPH TETON MT MESONET
55 MPH WIND GUST AT THE THEODORE ROOSEVELT RANCH.
&&
BRUSDALocal storm report, Dec 10, 12:34 AM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1234 AM MST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM NON-TSTM WND GST 11 ENE BABB 48.92N 113.21W
12/09/2013 M47 MPH GLACIER MT MESONET
47 MPH WIND GUST.
0232 AM NON-TSTM WND GST 3 SW CUT BANK 48.61N 112.38W
12/09/2013 M48 MPH GLACIER MT ASOS
48 MPH WIND GUST AT THE CUT BANK AIRPORT.
0234 AM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
12/09/2013 M61 MPH GLACIER MT DEPT OF HIGHWAYS
61 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
GLACIER PARK.
0300 AM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.37N 113.10W
12/09/2013 M71 MPH GLACIER MT MESONET
71 MPH WIND GUST AT THE DEEP CREEK RAWS LOCATION. TIME
OF EVENT IS ESTIMATED.
0332 AM NON-TSTM WND GST 24 WSW CHOTEAU 47.68N 112.66W
12/09/2013 M56 MPH TETON MT MESONET
56 MPH WIND GUST.
0335 AM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
12/09/2013 M62 MPH GLACIER MT DEPT OF HIGHWAYS
62 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
GLACIER PARK.
0455 AM HIGH SUST WINDS 3 SW CUT BANK 48.61N 112.38W
12/09/2013 M40 MPH GLACIER MT ASOS
SUSTAINED WINDS NEAR 40 MPH OVER THE PAST HOUR AT THE
CUT BANK AIRPORT.
0621 AM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.37N 113.10W
12/09/2013 M85 MPH GLACIER MT MESONET
85 MPH WIND GUST AT DEEP CREEK RAWS.
0752 AM NON-TSTM WND GST 24 SW CHOTEAU 47.57N 112.54W
12/09/2013 M59 MPH LEWIS AND CLARK MT PUBLIC
0900 AM NON-TSTM WND GST 10 S CHINOOK 48.44N 109.23W
12/09/2013 M58 MPH BLAINE MT TRAINED SPOTTER
WIND GUST 58 MPH WITH 50 YARDS VISIBILITY BLOWING AND
DRIFTING SNOW
1000 AM HIGH SUST WINDS 3 SW CUT BANK 48.61N 112.38W
12/09/2013 M41 MPH GLACIER MT ASOS
SUSTAINED WINDS NEAR 41 MPH WITH GUSTS TO 54 MPH FOR
THE PAST 7 HOURS AT THE CUT BANK AIRPORT.
0939 PM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
12/09/2013 M61 MPH GLACIER MT DEPT OF HIGHWAYS
61 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
GLACIER PARK.
1200 AM NON-TSTM WND GST 24 WSW CHOTEAU 47.68N 112.66W
12/10/2013 M61 MPH TETON MT MESONET
61 MPH WIND GUST.
1200 AM NON-TSTM WND GST HEART BUTTE 48.29N 112.84W
12/10/2013 M50 MPH PONDERA MT MESONET
50 MPH WIND GUST AT THE HEART BUTTE RAWS LOCATION. TIME
OF EVENT IS ESTIMATED.
1205 AM NON-TSTM WND GST 17 W PENDROY 48.06N 112.67W
12/10/2013 M55 MPH TETON MT MESONET
55 MPH WIND GUST AT THE THEODORE ROOSEVELT RANCH.
&&
BRUSDALocal storm report, Dec 10, 12:56 AM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1256 AM MST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM NON-TSTM WND GST 17 W PENDROY 48.06N 112.67W
12/10/2013 M58 MPH TETON MT MESONET
58 MPH WIND GUST AT THE THEODORE ROOSEVELT MEMORIAL
RANCH.
&&
BRUSDALocal storm report, Dec 10, 12:58 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1258 AM MST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM NON-TSTM WND GST 3 SW CUT BANK 48.61N 112.38W
12/09/2013 M51 MPH GLACIER MT ASOS
51 MPH WIND GUST AT THE CUT BANK AIRPORT.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:48 PM MST | High Wind Watch | TFX | 12 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.